Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Zeros of the Zak transform
on locally compact Abelian groups


Authors: Eberhard Kaniuth and Gitta Kutyniok
Journal: Proc. Amer. Math. Soc. 126 (1998), 3561-3569
MSC (1991): Primary 43A32; Secondary 43A15, 43A40
DOI: https://doi.org/10.1090/S0002-9939-98-04450-5
MathSciNet review: 1459128
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a locally compact abelian group. The notion of Zak transform on $L^2(\mathbb{R}^d)$ extends to $L^2(G)$. Suppose that $G$ is compactly generated and its connected component of the identity is non-compact. Generalizing a classical result for $L^2(\mathbb{R})$, we then prove that if $f \in L^2(G)$ is such that its Zak transform $Z f$ is continuous on $G \times \widehat{G}$, then $Z f$ has a zero.


References [Enhancements On Off] (What's this?)

  • 1. L. Auslander and R. Tolimieri, Abelian harmonic analysis, theta functions and function algebras on a nilmanifold, Lecture Notes in Mathematics 436, Springer-Verlag, Berlin/Heidelberg/New York, 1975. MR 54:2877
  • 2. J. J. Benedetto and M. W. Frazier, Wavelets: Mathematics and applications, CRC Press, Boca Raton, 1994. MR 94f:42048
  • 3. M. Boon and J. Zak, Amplitudes on von Neumann lattices, J. Math. Phys. 22 (1981), 1090-1099. MR 84e:81029
  • 4. C. E. Heil and D. F. Walnut, Continuous and discrete wavelet transforms, SIAM Review 31 (1989), 628-666. MR 91c:42032
  • 5. E. Hewitt and K. A. Ross, Abstract harmonic analysis. I, II, Springer-Verlag, Berlin/Heidelberg/New York, 1963. MR 28:158; MR 41:7378
  • 6. A. J. E. M. Janssen, Bargmann transform, Zak transform, and coherent states, J. Math. Phys. 23 (1982), 720-731. MR 84h:81041
  • 7. A. J. E. M. Janssen, The Zak transform: A signal transform for sampled time-continuous signals, Philips J. Res. 43 (1988), 23-69. MR 89g:94005
  • 8. G. W. Mackey, Induced representations of locally compact groups. I, Ann. of Math. (2) 55 (1952), 101-139. MR 13:434a
  • 9. G. W. Mackey, Borel structure in groups and their duals, Trans. Amer. Math. Soc. 85 (1957), 134-165. MR 19:752b
  • 10. D. Montgomery and L. Zippin, Topological transformation groups, Interscience, New York, 1955. MR 17:383b
  • 11. J. Zak, Finite translations in solid state physics, Phys. Rev. Letters 19 (1967), 1385-1387.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A32, 43A15, 43A40

Retrieve articles in all journals with MSC (1991): 43A32, 43A15, 43A40


Additional Information

Eberhard Kaniuth
Affiliation: Fachbereich Mathematik/Informatik, Universität Paderborn, 33095 Paderborn, Germany
Email: kaniuth@uni-paderborn.de

Gitta Kutyniok
Affiliation: Fachbereich Mathematik/Informatik, Universität Paderborn, 33095 Paderborn, Germany
Email: gittak@uni-paderborn.de

DOI: https://doi.org/10.1090/S0002-9939-98-04450-5
Received by editor(s): October 1, 1996
Received by editor(s) in revised form: April 20, 1997
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society